MAUDE Adverse Event Report: 3M HEALTH CARE ACE¿ SELF-ADHERING ELASTIC BANDAGE; BANDAGE, ELASTIC

3M HEALTH CARE ACE¿ SELF-ADHERING ELASTIC BANDAGE; BANDAGE, ELASTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Irritation (2076)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter's occupation is unknown.Product lot # was not provided therefore manufacturing date is unknown.The device was not returned for evaluation.The consumer discarded the product after use.Product lot # is unknown.Without this information, root cause cannot be determined.Product packaging indicates: if any skin irritation occurs, discontinue use and consult a physician.Complaint history was reviewed over the past 24 months for the product's global sales code of tba and the reported failure.No trends were observed.3m will continue to monitor.
 
Event or Problem Description
A (b)(6)-year-old caucasian, female consumer applied the referenced product to her left knee on (b)(6) 2019.The elastic bandage was worn while snowshoeing and napping.The product was worn for approximately 12 hours and then removed.The consumer alleged she discovered her skin underneath the bandage had a red, raised rash the next day.She reported the rash was very itchy and painful to the touch.The consumer reported her right knee also had a rash present, though less severe.The consumer indicated the right knee rash may have been caused by her knees touching while napping.The consumer reported she had experienced reactions to adhesives in the past.No known allergies were specified.The consumer visited a pa and was prescribed betamethasone 1% along with oral cortisone tablets.The consumer also took benadryl for symptoms.The reported symptoms completely resolved within 7 days.

Brand Name
ACE¿ SELF-ADHERING ELASTIC BANDAGE
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8544931
Report Number2110898-2019-00056
Device Sequence Number16755056
Product Code FQM
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number207460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR